• Announcements

    • Joelf

      Upgraded Sclero Forums!   05/18/2017

      Welcome to the Upgraded and Redesigned Sclero Forums!!   Our Forums are even better and more up to date than before.   Happy Posting to all our Members!!
Laura

Delicate Question

10 posts in this topic

This is rather embarrassing, but here goes. For several years prior to being diagnosed with MCTD and then starting methotrexate, the skin on my gluteal fold would split several times a month. If I moved the wrong way it would just split open. I had my general practitioner look at it and he had no idea why it would happen. This is one of the things that concerned my rheumatologist. He felt it was related to the MCTD or scleroderma. This is one of the reasons he sent me to the scleroderma specialist. The scleroderma specialist didn't think anything of it. I haven't had one of these "splits" since being on the methotrexate for 3 weeks. That was at the end of September. I can't help but wonder if it is all related somehow. I'm just curious if any of you have had this happen and what your doctors have thought.

 

Take care,

 

Laura

Share this post


Link to post
Share on other sites

Hi Laura,

 

I'm sorry for your embarrassing problem. No, I've never had that happen...not sure EXACTLY where you're talking about either :P But I have a general idea.

 

Is it very painful? Does it heal quickly?

 

I'm glad it hasn't come back for you in awhile - hope it NEVER does!

 

Be well,

Barefut


Take care,

Barefut

 

Serena Justis

ISN Blogger

International Scleroderma Network (ISN)

Share this post


Link to post
Share on other sites

Hi Barefut,

 

Thanks for the response. The split occurs at the top inner portion of the crack in my bottom. It hurts when it happens because I can feel it tear. It's just about the same feeling as when I bend my fingers and I get a deep split on them. It doesn't hurt as bad as the ones on my fingers though. They do heal pretty fast.

 

Oh well thanks for the reply.

 

Take care,

 

Laura

Share this post


Link to post
Share on other sites

Hi Laura,

 

I have never had this problem and I'm certainly sorry you've had to experience it, but glad it seems to be getting better.

 

I have a question - does the "split" turn into a cyst or boil type lesion? Does it drain, or is it more like a tear that quickly heals?

 

Hang in there!


Warm and gentle hugs,

 

Pamela

ISN Support Specialist

International Scleroderma Network (ISN)

Share this post


Link to post
Share on other sites

Hi Sweet,

 

Thanks for the reply. It's not a pilonidal cyst if that's what you are thinking. It is just a split in the skin. They heal very quickly 2-3 days. They would happen if I bent down to pick something up. I just know I haven't had any since the methotrexate has kicked in.

 

My friend posted a similar question on another site and several people said they have had this occur. So I felt sure it was connected to the connective tissue thing. Since I met with the sclero specialist I'm just doubting everything going on with me.

 

The last time I had one I had my doctor culture it to see what it might be. Everything came back negative. I was told it just looked like a split.

 

Take care,

 

Laura

Share this post


Link to post
Share on other sites

I've had that happen to me also. When it does, it bleeds a little. I thought maybe it was because I hadn't rinsed the soap away completely when I showered. (I have very dry, sensitive skin.) Maybe it is the scleroderma though- I never thought of that.

Share this post


Link to post
Share on other sites

oh my ######!!!!!!!!i also get that,i have never mentioned it to any of my doctors,it is kinda embarrasing.yes it is in the top part of my bottom,and it splits open .it does heal in about a week but it always comes back.it has been doing this for about 4 months.i have had scleroderma now for 1 year.i am so shocked to read that someone else has this happen to them also.see,this site is wonderful....take care and let me know if you find out anymore about it and im gonna mention it to my dr. the next time I go.memeto2

Share this post


Link to post
Share on other sites

sclerolady and memeto2,

 

Thank you for responding. I'm sorry you both have had this happen to you, but it's nice to know someone else understands. If that makes sense. I will let you know if I find anything out, and please do the same. My rheumatologist felt sure it was related to scleroderma. He said something about the skin getting fryable. I'm sure I'm not spelling that right.

 

Sclerolady I'm curious, does this happen in the shower? I ask because almost all of mine did. I'm always dropping the soap and when I bend down the split would happen. When this was posted on another site several people also had the splits occur after a shower or bath. Mine also do bleed some at first.

 

Thank you for the replies.

 

Laura

Share this post


Link to post
Share on other sites

I'd just like to add a touch of caution here. And that is, just because other forum members have experienced the same or similar problem, it does not necessarily mean that the problem is caused by scleroderma. Even if the problem is related to scleroderma in one person, doesn't mean it is caused by scleroderma or related to it in another.

 

For example, a person with scleroderma could get an attack of Raynaud's. And so could a person who is otherwise completely healthy, and it would not mean they have scleroderma or that the attack was caused by scleroderma.

 

I have no medical training at all, of course. I can just say that I haven't heard of this issue ever mentioned before (perhaps because people would be a bit reluctant to discuss it). It's possible that it could be a common thing in healthy people, too, and not especially due to scleroderma.

 

Also, the majority of people with systemic scleroderma have Limited Scleroderma (which means that the skin involvement is limited to the hands and face; but there is no particular limitation on the extent of internal organ involvement), with normal skin density and pliability elsewhere. Some very common medications may also cause thinning of the skin; and this may be due to other conditions such as psoriasis, dermatitis, or fungal infection.

 

As usual, we should report all symptoms to our doctors. Even something like this. But just use caution and let your doctor decide what to attribute as the cause, in your particular case.


Warm Hugs,

 

Shelley Ensz

Founder and President

International Scleroderma Network (ISN)

Hotline and Donations: 1-800-564-7099

 

The most important thing in the world to know about scleroderma is sclero.org.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now